U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

I am 31 weeks pregnant & i had mild ulcerative collitis and was on salofalk granules 3gms/day. now i start getting bloody/mucus stool, do i start med?

2 doctor answers7 doctors weighed in
Dr. Arthur Heller
Gastroenterology 44 years experience
Call MDs: Don't start any meds without checking with your ob. Gut symptoms? See your gastroenterologist to see what is going on inside-could be hemorrhoids, or not, or more than that. Not uncommon for uc to flare in the 3rd trimester, especially if meds were discontinued.
Dr. Jason Hemming
Gastroenterology 18 years experience
Yes: The most important thing is your health and getting your uc under control. It is safe to stay on Mesalamine products as well as start steroids or even consider a biologic agent. Go see your doctor.
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.